Hail, Norfolk
- When
- May 12, 6:15 PM EST
- Where
- Norfolk County, North Weymouth
- Measured
- 0.75 in hail
- Reported by
- Social Media
- Coordinates
- 42.230, -70.950
A cold front moved through southern New England sparking showers and thunderstorms. None of these storms became severe, but one produced penny size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
A cold front moved through southern New England sparking showers and thunderstorms. None of these storms became severe, but one produced penny size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at May 12, 3:20 PM EST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
420 PM EDT TUE MAY 12 2015
.SYNOPSIS...
A FEW SCATTERED SHOWERS AND STORMS ARE POSSIBLE THIS EVENING...
GIVING WAY TO A COOL AND LESS HUMID NIGHT TONIGHT. LARGE HIGH
PRESSURE WILL BUILD ACROSS THE EASTERN U.S. WITH DRIER WEATHER
THROUGH THE REMAINDER OF THIS WEEK. AN APPROACHING WARM FRONT
COULD BRING SCATTERED SHOWERS THIS WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
WE KNEW IT WAS GOING TO BE RACE BETWEEN DRIER AIR WORKING IT/S WAY
INTO THE COLUMN FROM THE NW AND LEFTOVER INSTABILITY AHEAD OF A
COLD FRONT CURRENTLY JUST NW OF THE BOX CWA. SO FAR...THE DRY AIR
IS WINNING...WE HAVE NOTED LOW LVL DWPTS DROPPING RAPIDLY INTO THE
50S WITH MIXING IN WRN CT/MA. K VALUES ARE ALREADY DROPPING BACK
INTO THE 20S NOW AS WELL...SO OVERALL DRY AIR HAS BEEN LIMITING
COVERAGE OF CONVECTION E OF THE FRONT. ANY SMALL LOW-TOPPED CELLS
THAT HAVE DEVELOPED HAVE QUICKLY DIMINISHED...IN SPITE OF THE
AVAILABLE SHEAR. THERE HAS BEEN CONVECTION...ALBEIT LOW TOPPED
CLOSELY ASSOCIATED WITH THE FRONT ITSELF...WHICH HAS PRODUCED SOME
/ALTHOUGH VERY LITTLE/ IC LIGHTNING. THERE IS A WEAKENING RIDGE
OF HIGHER THETA-E AIR IN ERN MA AND RI...AND THIS MAY BE THE AREA
TO WATCH FOR THE NEXT COUPLE OF HOURS. BUT WITH THE SUN BEGINNING
TO SET AFTER 1800L...SUSPECT IT WILL BE VERY DIFFICULT TO GET
SIGNIFICANT CONVECTION FROM THEREAFTER. WILL CONTINUE TO MONITOR
THE ACTUAL FROPA...BUT WITH THIS OFFSHORE NOT LONG AFTER 00Z /OR
2000L/ WILL LIKELY SEE FAIRLY RAPID IMPROVEMENT AND DISSIPATION OF
ANY REMAINING -SHRA.
OTHERWISE TONIGHT...AFTER SKIES GENERALLY CLEAR...WE FINALLY WORK
IN ENOUGH LOWER DWPT AIR TO RELIEVE THE AREA OF THE FOG/STRATUS
WHICH HAS DEFINED OUR OVERNIGHTS RECENTLY. DWPTS SHOULD FALL BACK
INTO THE LOW 40S BY MORNING BUT A BUILDING PRES GRADIENT AHEAD OF
HIGH PRES TO THE W WILL LIKELY KEEP ENOUGH WESTERLY WINDS TO LIMIT
RADIATIONAL COOLING. THEREFORE...ALTHOUGH MINS WILL BE /AND FEEL/
MUCH COOLER TONIGHT...THEY ARE LIKELY TO STOP IN THE LOW 50S.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
TONIGHT...
DRY HIGH PRES NEARLY 1030HPA WILL BE NOSING IN FROM THE W. GOOD
AFTERNOON MIXING WILL ALLOW BL TO REACH LIKELY ABOVE H85...WHERE
TEMPS WILL BE DROPPING THROUGH THROUGH TO ABOUT +2C BY THE
AFTERNOON. GIVEN THE HIGHER MIXING...AND FACT THAT GREENUP IS
STILL IN ITS RELATIVELY EARLY STAGES...ITS LIKELY HIGHS WILL
EXCEED CURRENT 2M TEMP SUGGESTIONS OF MID LOW-MID 60S.
THEREFORE...HAVE MAINLY UPPER 60S AND LOW 70S FOR HIGHS TOMORROW.
THE BUILDING HIGH PRES ALSO SUGGESTS DECENT ISALLOBARIC COUPLET SO
IT/S LIKELY WINDS WILL BE A FACTOR...MAINLY 10-15 MPH WITH GUSTS
25-30 MPH LIKELY. THIS WILL MAKE FIRE WEATHER THE PRIMARY CONCERN
GIVEN A RELATIVE LACK OF WIDESPREAD RAINFALL FROM TUE CONVECTION.
SEE THE SECTION BELOW FOR THIS.
TOMORROW NIGHT...
HIGH PRES WILL BE CONTINUALLY NOSING IN ALLOWING THE OVERNIGHT
PRES GRADIENT TO SLACKEN SUBSTANTIALLY. THE LOSS OF DIURNAL
HEATING WITH LITTLE MOISTURE THROUGH THE COLUMN SHOULD ALSO LEAD
TO A CLEAR NIGHT. WITH AFTERNOON MIXING ALLOWING DWPTS TO DROP
BACK INTO THE UPPER 20S AND LOW 30S...WE MAY HAVE TO BE ON THE
LOOKOUT FOR LOCALIZED FROST DEVELOPMENT IN TYPICALLY COOLER
VALLEYS. NOT CONFIDENT ENOUGH FOR HEADLINES AT THIS TIME...BUT
EVEN SOME OF THE WARMER GUIDANCE IS SUGGESTING A FEW PLACES
APPROACH THE MID 30S AT 2M.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIGHLIGHTS...
* HIGH PRESSURE BRINGS DRY WEATHER THROUGH THE END OF THIS WEEK
* RAIN POSSIBLE LATE FRI INTO THIS WEEKEND
* ABOVE NORMAL TEMPERATURES CONTINUE INTO EARLY NEXT WEEK
12/12Z GUIDANCE REMAINS IN DECENT AGREEMENT THROUGH THIS PORTION OF
THE FORECAST. THE FIRST HALF OF THE FORECAST PERIOD IS RATHER QUIET
WITH HIGH PRESSURE BUILDING OVER SOUTHERN NEW ENGLAND. AS WE MOVE
INTO THIS WEEKEND...AN UPPER LEVEL RIDGE STARTS BUILDING OVER THE
REGION. A LOW PRESSURE MOVES FROM THE GREAT LAKES...THROUGH NEW
ENGLAND EARLY THIS WEEKEND.
THURSDAY THROUGH FRIDAY...HIGH PRESSURE BUILDS INTO SOUTHERN NEW
ENGLAND...PASSING SOUTH OF THE REGION THURSDAY NIGHT AND FRIDAY.
QUIET WEATHER IS EXPECTED THROUGH THIS PERIOD WITH TEMPERATURES
RETURNING TO ABOVE NORMAL.
FRIDAY NIGHT INTO SATURDAY...RAIN SHOWERS DEVELOP AS A WARM FRONT
APPROACHES FROM THE SOUTH. NOT CERTAIN THIS FRONT WILL MOVE
COMPLETELY THROUGH OUR REGION. AS SUCH...HAVE LOW CONFIDENCE ON THE
AMOUNT OF AVAILABLE INSTABILITY FOR THUNDERSTORMS. WILL JUST KEEP A
MENTION OF SHOWERS IN THE FORECAST AT THIS TIME.
SUNDAY INTO TUESDAY...THIS PORTION OF THE FORECAST WILL LARGELY
DEPEND ON THE AMPLIFICATION OF AN UPPER RIDGE OVER THE EASTERN USA.
THERE COULD BE ISOLATED TO SCATTERED SHOWERS...MAINLY DURING THE
PEAK HEATING HOURS. RAINFALL CHANCES ARE GREATER TUESDAY AS A COLD
FRONT APPROACHES FROM THE WEST.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
THROUGH TONIGHT...HIGH CONFIDENCE.
MAINLY VFR WITH THE EXCEPTION BEING CAPE/ISLAND TERMINALS WHERE
LINGERING IFR/LIFR CONDITIONS WILL PERSIST UNTIL LATER THIS
EVENING. THEN...AFTER WINDS SHIFT MAINLY W...EXPECT VFR CONDITIONS
EVERYWHERE. WILL STILL NEED TO MONITOR FOR AFTERNOON SHOWERS/TSRA
IN SPOTS THROUGH THE AFTERNOON/EVENING. FEEL THAT TSRA WILL BE TOO
WIDESPREAD TO INCLUDE IN THE TAF.
TOMORROW AND TOMORROW NIGHT...HIGH CONFIDENCE.
MAINLY VFR. W-NW WINDS GUSTING UP TO 25 KT AT TIMES THROUGH THE
DAY...DIMINISHING OVERNIGHT.
KBOS TAF...HIGH CONFIDENCE IN TRENDS.
KBDL TAF...HIGH CONFIDENCE IN TRENDS.
OUTLOOK...THURSDAY THROUGH SUNDAY...
THURSDAY THROUGH FRIDAY...HIGH CONFIDENCE. VFR. SEA BREEZES
LIKELY BOTH THURSDAY AND FRIDAY.
FRIDAY NIGHT AND SATURDAY...MODERATE CONFIDENCE. MAINLY VFR. PERIODS
OF MVFR/IFR IN SCATTERED SHOWERS.
SUNDAY...LOW CONFIDENCE. MAINLY VFR. ISOLATED TO SCATTERED MVFR IN
SHOWERS.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH WEDNESDAY NIGHT/...HIGH CONFIDENCE.
TONIGHT AND TOMORROW...
REMNANT SWELLS FROM ANA CONTINUE TO IMPACT MAINLY THE S...AND SE
WATERS...BUT ARE LIKELY TO SPILL INTO THE E WATERS OVERNIGHT. SEAS
WILL GENERALLY RANGE FROM 5-9 FT BUT BEGIN TO DECLINE EARLY IN THE
MORNING AFTER WINDS SHIFT TO THE W. THESE SEAS WILL CONTINUE TO
DECLINE TOMORROW...BUT SUSPECT NEAR SHORE WINDS MAY APPROACH 25 KT
AT TIMES. THEREFORE...HAVE EXTENDED ALL SMALL CRAFT ADVISORIES
THROUGH TOMORROW. ANY REMAINING FOG SHOULD DISSIPATE FINALLY THIS
EVENING.
TOMORROW NIGHT...
WINDS AND SEAS BOTH DIMINISH TOMORROW NIGHT SUCH THAT ANY
REMAINING SMALL CRAFT ADVISORIES CAN BE DROPPED.
OUTLOOK...THURSDAY THROUGH SUNDAY...
THURSDAY THROUGH FRIDAY...HIGH CONFIDENCE. QUIET BOATING WEATHER
EXPECTED AS HIGH PRESSURE BUILDS OVER SOUTHERN NEW ENGLAND.
FRIDAY NIGHT INTO SUNDAY...LOW CONFIDENCE. WHILE CONDITIONS ARE
CURRENTLY EXPECTED TO REMAIN BELOW SMALL CRAFT CRITERIA...WINDS
AND SEAS WILL BE INCREASING AS A WARM FRONT APPROACHES THE WATERS.
5 FOOT SEAS IN PARTICULAR ARE NOT OUT OF THE QUESTION ACROSS THE
OUTER COASTAL WATERS.
&&
.FIRE WEATHER...
TOMORROW...
CONDITIONS RIPE FOR ELEVATED FIRE WEATHER. ONLY CONTINGENT WILL BE
TO MONITOR RAINFALL ACROSS THE EVENING FROM ANY -SHRA/TSRA THAT
DEVELOP ACROSS THE AREA THIS EVENING. HOWEVER...IN SPITE OF ANY
RAINFALL...IT APPEARS RH VALUES WILL DROP TO THE MID 20 PERCENT
RANGE TOMORROW AFTERNOON WHILE W-NW WINDS OF 10-15 MPH WITH GUSTS
25-30 MPH ARE EXPECTED. ACTUALLY TEMPS WILL NOT BE AS WARM AS THE
PREVIOUS FEW DAYS...MAINLY IN THE UPPER 60S AND LOW 70S BY LATE
AFTERNOON...BUT SUNSHINE IS EXPECTED FOR NEARLY ALL DAY. CURRENTLY
A FIRE WEATHER WATCH IS IN PLACE FOR THESE CONDITIONS...AND IT IS
LIKELY THEY WILL BE UPGRADED TO RED FLAG WARNINGS OVERNIGHT.
THURSDAY AND FRIDAY...DRY WEATHER CONDITIONS WILL CONTINUE WITH
MINIMUM RH VALUES DROPPING INTO THE 20 TO 30 PERCENT RANGE. SINCE
HIGH PRESSURE WILL BE OVERHEAD...WINDS WILL BE LIGHT AND
VARIABLE...ALTHOUGH GUSTS COULD REACH 10-15 MPH.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR CTZ002>004.
MA...HIGH SURF ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MAZ020-
022>024.
FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR MAZ002>023-026.
RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR MAZ008>011.
RI...HIGH SURF ADVISORY UNTIL 8 PM EDT THIS EVENING FOR RIZ006>008.
FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR RIZ001>007.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EDT WEDNESDAY FOR ANZ232>235-
237-254>256.
SMALL CRAFT ADVISORY FROM 8 AM TO 5 PM EDT WEDNESDAY FOR
ANZ230-231-236-251.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT WEDNESDAY FOR ANZ250.
&&
SYNOPSIS...BELK/DOODY
NEAR TERM...DOODY
SHORT TERM...DOODY
LONG TERM...BELK
AVIATION...BELK/DOODY
MARINE...BELK/DOODY
FIRE WEATHER...DOODYHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 418 AM EDT TUE MAY 12 2015 MAZ008>011-130830- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA- 418 AM EDT TUE MAY 12 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. THERE IS A LOW RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON. STRONG TO DAMAGING WIND GUSTS AND HEAVY RAIN ARE THE BIGGEST RISK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS AN INCREASING RISK FOR FIRE WEATHER HEADLINES ON WEDNESDAY DUE TO LOW RH AND GUSTY NORTHWEST WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002>004-MAZ002>007-012>017-026-RIZ001>004-130830- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI- 418 AM EDT TUE MAY 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. THERE IS A LOW RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON. STRONG TO DAMAGING WIND GUSTS AND HEAVY RAIN ARE THE BIGGEST RISK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS AN INCREASING RISK FOR FIRE WEATHER HEADLINES ON WEDNESDAY DUE TO LOW RH AND GUSTY NORTHWEST WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ018-019-021-RIZ005-130830- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA- BRISTOL RI- 418 AM EDT TUE MAY 12 2015 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS AN INCREASING RISK FOR FIRE WEATHER HEADLINES ON WEDNESDAY DUE TO LOW RH AND GUSTY NORTHWEST WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ020-022>024-RIZ006>008-130830- SOUTHERN BRISTOL MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 418 AM EDT TUE MAY 12 2015 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...HIGH SURF ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. HIGH SURF ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-130830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 418 AM EDT TUE MAY 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
451 PM EDT TUE MAY 12 2015
MAZ005-006-026-122130-
NORTHWEST MIDDLESEX COUNTY-CENTRAL MIDDLESEX COUNTY-WESTERN ESSEX-
451 PM EDT TUE MAY 12 2015
...STRONG THUNDERSTORM DEVELOPING IN NORTHERN MIDDLESEX COUNTY...
AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A DEVELOPING STRONG THUNDERSTORM NEAR GROTON...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH AND BRIEF DOWNPOURS CAN BE EXPECTED WITH
THIS STORM...AS IT HEADS ACROSS THE MERRIMACK VALLEY THROUGH 6 PM.
WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES OR WEAKENED
TREE LIMBS.
LOCATIONS IMPACTED INCLUDE...
LOWELL...LAWRENCE...HAVERHILL...METHUEN...BILLERICA...CHELMSFORD...
ANDOVER...DRACUT...TEWKSBURY...NORTH ANDOVER...READING...
WILMINGTON...WESTFORD...NORTH READING...PELHAM...LYNNFIELD...
PEPPERELL...TYNGSBOROUGH...AND MIDDLETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GO INDOORS WHEN THIS STORM APPROACHES. MINOR URBAN AND POOR DRAINAGE
FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED ROADS.
&&
LAT...LON 4275 7106 4257 7103 4257 7105 4256 7107
4255 7161 4267 7163 4270 7140 4270 7129
4272 7127
TIME...MOT...LOC 2049Z 263DEG 29KT 4260 7149
JWDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
701 PM EDT TUE MAY 12 2015
MAZ013-016-018-019-122345-
EASTERN NORFOLK-EASTERN PLYMOUTH-WESTERN NORFOLK-WESTERN PLYMOUTH-
701 PM EDT TUE MAY 12 2015
...STRONG THUNDERSTORM IN NORTHERN BRISTOL...NORTHERN PLYMOUTH AND
EAST CENTRAL NORFOLK COUNTIES...
AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES
SOUTHEAST OF MANCHESTER TO COHASSET TO NEAR NORWOOD...AND WAS MOVING
EAST AT 55 MPH.
WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THESE STORMS ALONG WITH
HEAVY RAIN AND FREQUENT LIGHTNING AS A COMBINATION OF BOUNDARIES HAS
COLLIDED GENERATING THE LINE OF STORMS IN QUESTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
TORRENTIAL RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4201 7071 4197 7065 4195 7067 4204 7106
4209 7108 4207 7116 4211 7134 4227 7083
4220 7071 4217 7073 4209 7064 4205 7066
4202 7062 4204 7066 4202 7068 4201 7060
TIME...MOT...LOC 2300Z 266DEG 50KT 4240 7050 4227 7083 4216 7118
SIPPRELLThe national radar mosaic for the moment the first event began.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2015Every state in 2015This day in weather historyWarnings in Massachusetts, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580527, 580528, 580529.